MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER NAV; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION

BIOSENSE WEBSTER INC EZ STEER NAV; ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Catalog Number BN7TCDF4L
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 06/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device number lot 31583036m and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported during atrioventricular nodal reentrant tachycardia (avnrt) ablation procedure with a ez steer nav catheter and the patient experienced heart block with heart rate of 40-45 beats per minute treated with pacemaker implant and prolonged hospitalization.During an avnrt, the physician completed a round of ablations outside the ostium of the coronary sinus.Ablations started at 25 watts with a ez steer nav and increased to 30watts.There was a junctional response indicating that the radiofrequency rf was applied in the correct location.Post ablation testing indicated that the patient required more therapy.Ablation was resumed at 30 watts.Shortly after the start of ablation the patient had a run of atrial tachycardia followed by non-conducting ventricular beats seen on the surface and intracardiac signals.Ablation was terminated and the cardiac signals showed the patient to be in a 2:1 heart block with a ventricular rate of 40 to 45 beats per minute.The patient was paced via a quad catheter in the right ventricle for about 15 minutes to see if normal conduction would return.After 15 minutes the ventricular pacing stopped, and it was noted that the patient was still in heart block.The patient was prepped for permanent pacemaker implantation.The patient was stable throughout the procedure and was currently undergoing the pacemaker implantation.The last known patient status was stable.The physician¿s opinion on the cause of this adverse event was possible extension of the his bundle near cs ostium.The intervention provided was attempted pacing of the atrium, and waiting for recovery before deciding a pacemaker was needed.The outcome of the adverse event was that the patient was okay after the pacemaker was installed.The patient required an additional extended hospitalization because of needed for recovery after pacemaker installed due to the time of day.

Brand Name
EZ STEER NAV
Common Device Name
ELECTRODE, PERCUTANEOUS, CONDUCTION TISSUE ABLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22503668
Report Number2029046-2025-02325
Device Sequence Number15639842
Product Code LPB
UDI-Device Identifier10846835002997
UDI-Public(01)10846835002997(17)280311(10)31583036M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990025/S12
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberBN7TCDF4L
Device Lot Number31583036M
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT AGILIS SHEATH; CARTO 3; SMARTABLATE GENERATOR; WEBSTER CS CATHETER
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite